Prostate cancer returns

bkspda
bkspda Member Posts: 3

After about 7 years of controlled Prostate cancer, it has returned. PSA is now 25 (from .05) for a long time. And signs of Bilateral linguinal lymph nodes. Enlarged prostate. Earlier was taking bicalutimide, now doctor has said it is refractory and started Fosfesterol for the past 3 days. Loss of appetite, extreme fatigue and last night heavy bleeding in the urine (blood clots).  Appreciate any suggestion. 

Comments

  • Max Former Hodgkins Stage 3
    Max Former Hodgkins Stage 3 Member Posts: 3,721 Member
    Welcome, bk.  It appears you

    Welcome, bk. 

    It appears you just joined. I know nothing of HT, but do know that the guys will need lots of specific information to begin assisting you:  Your biopsy specifics, any and all initial first-line treatments, ect.   Obviously you never had surgical removal . Any radiation ? What kind(s), when ? Age and general health are often relevant, important.

    I hope your situation is readily fixable,

    max

  • bkspda
    bkspda Member Posts: 3

    Welcome, bk.  It appears you

    Welcome, bk. 

    It appears you just joined. I know nothing of HT, but do know that the guys will need lots of specific information to begin assisting you:  Your biopsy specifics, any and all initial first-line treatments, ect.   Obviously you never had surgical removal . Any radiation ? What kind(s), when ? Age and general health are often relevant, important.

    I hope your situation is readily fixable,

    max

    Thanks this is recurring

    Thanks this is recurring after 10 years. Currently 76 years of age. Initially did orchietomy and first line treatment with Bi-calutamide.  for the past one year saw PSA climb from 0.1 to recently 25. 

  • Max Former Hodgkins Stage 3
    Max Former Hodgkins Stage 3 Member Posts: 3,721 Member
    bkspda said:

    Thanks this is recurring

    Thanks this is recurring after 10 years. Currently 76 years of age. Initially did orchietomy and first line treatment with Bi-calutamide.  for the past one year saw PSA climb from 0.1 to recently 25. 

    Was your initial cancer

    Was your initial cancer testicular ?

    Any guys here at the Board who are familiar with this are encouraged to chime in.

     

     

  • VascodaGama
    VascodaGama Member Posts: 3,495 Member

    Was your initial cancer

    Was your initial cancer testicular ?

    Any guys here at the Board who are familiar with this are encouraged to chime in.

     

     

    HRPC patient

    BK

    Welcome to the board. I am sorry for the advanced PCa status. As far as I have read from similar cases, the symptoms you are experiencing are caused by the drug, and that should be stopped immediately.

    DES (diethylstilbestrol or fosfesterol) is an old drug used typically in hormone refractory patients (HRPC). This status was attributed to you by your doctor because of the lost of the effect with the hormonal manipulations (orchiectomy plus antiandrogens).
    In similar cases with a sudden rise of the PSA, it is thought that such rise is due the cancer that started feeding on the bicalutamide (you were taking everyday). Such action increased significantly the activity of the cancer, and therefore, the surge of the PSA. Doctors typically recommend stopping the antiandrogens (bicalutamide), moving the patient directly to chemo.

    However, in these HRPC patients, specialized oncologists instead of chemo use firstly a second line of HT drugs (or immunotherapy), such as Ketokonazole and Xtandi, that provides extended control with lesser side effects than those of chemo therapies.

    DES is a difficult drug and it has been discontinued in many countries. The side effects may turn the condition of the patient to a worse situation. Please read this link were they provide details on the restrictions for administering; 

    http://www.netdoctor.co.uk/medicines/cancer/a6852/honvan-tablets-discontinued-in-the-uk/

    I think it better that you make a copy and discuss with your doctor if he thinks it better to discontinue the treatment.
    Maybe you are interested in knowing more details about Xtandi and Ketokonazole in here;

    http://www.cancer.org/cancer/news/study-new-drug-enzalutamide-extends-life-in-advanced-prostate-cancer

    http://www.medscape.com/viewarticle/406391

    http://www.prostateoncology.com/education/glossary/a:2d_hormonal_therapy

     

    Please note that I am not a doctor. You should get second opinions on your case from a specialist oncologist before deciding changing therapy.

    Best wishes for improvement,

    VGama

     

     

     

  • bkspda
    bkspda Member Posts: 3

    HRPC patient

    BK

    Welcome to the board. I am sorry for the advanced PCa status. As far as I have read from similar cases, the symptoms you are experiencing are caused by the drug, and that should be stopped immediately.

    DES (diethylstilbestrol or fosfesterol) is an old drug used typically in hormone refractory patients (HRPC). This status was attributed to you by your doctor because of the lost of the effect with the hormonal manipulations (orchiectomy plus antiandrogens).
    In similar cases with a sudden rise of the PSA, it is thought that such rise is due the cancer that started feeding on the bicalutamide (you were taking everyday). Such action increased significantly the activity of the cancer, and therefore, the surge of the PSA. Doctors typically recommend stopping the antiandrogens (bicalutamide), moving the patient directly to chemo.

    However, in these HRPC patients, specialized oncologists instead of chemo use firstly a second line of HT drugs (or immunotherapy), such as Ketokonazole and Xtandi, that provides extended control with lesser side effects than those of chemo therapies.

    DES is a difficult drug and it has been discontinued in many countries. The side effects may turn the condition of the patient to a worse situation. Please read this link were they provide details on the restrictions for administering; 

    http://www.netdoctor.co.uk/medicines/cancer/a6852/honvan-tablets-discontinued-in-the-uk/

    I think it better that you make a copy and discuss with your doctor if he thinks it better to discontinue the treatment.
    Maybe you are interested in knowing more details about Xtandi and Ketokonazole in here;

    http://www.cancer.org/cancer/news/study-new-drug-enzalutamide-extends-life-in-advanced-prostate-cancer

    http://www.medscape.com/viewarticle/406391

    http://www.prostateoncology.com/education/glossary/a:2d_hormonal_therapy

     

    Please note that I am not a doctor. You should get second opinions on your case from a specialist oncologist before deciding changing therapy.

    Best wishes for improvement,

    VGama

     

     

     

    thanks

    Thanks much for sharing this valuable information VGama. This is for my dad who is in India. So will check which is the equivalent of Xtandi and Ketokonazole.